MAUDE Adverse Event Report: SYNTHES GMBH DHS/DCS GUIDE SHAFT WITH FLATS; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH DHS/DCS GUIDE SHAFT WITH FLATS; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 338.23
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.E3: reporter is a j&j sales representative.H3, h4, h6 the product was not returned to depuy synthes, however photos were provided for review.The photo investigation did not reveal any evidence to confirm the deform/bend condition of the device 338.23, dhs/dcs guide shaft with flats.Also, the image quality is poor and no observations pertaining to the nature of the reported event could be identified.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the 338.23, dhs/dcs guide shaft with flats would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that when setting up for a dhs in the morning at the hospital, it was noticed that one of the sets there had instruments that were damaged and not functioning properly.Luckily, they had a backup tray; however, the locking nut for the triple reamer would not thread onto the standard reamer head, and the tines for the guideshaft with flats were bent.This report is for one (1) dhs/dcs guide shaft with flats this is report 1 of 1 for complaint (b)(4).

Brand Name
DHS/DCS GUIDE SHAFT WITH FLATS
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18092911
Report Number8030965-2023-14086
Device Sequence Number17672999
Product Code FZX
UDI-Device Identifier10886982193278
UDI-Public(01)10886982193278
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number338.23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2023
Initial Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DHS TRIPLEREAMER CPL W/LONG REAMER; UNK - CASES/TRAYS/MODULES; UNK - REAMERS: REAMER HEAD
Patient SexUnknown